I have taken Remeron for about 5 years along with Lamictal and it has brought my depression to an acceptable level. However, the side affects of gaining weight by always wanting to eat and decreased sexual desire and capability are having a negative impact on my life. I would like to find an alternative without these side affects. Please help!
31 Jul 2009
You need to talk to your doctor about changing Remeron. There are number of other anti-depressant drugs that may be used that will help your depression without the unwanted side-effects that you mention eg Venlafaxine. Maybe you could visit the forum for more advice from the community.
23 Aug 2009
Remeron is an SNRI antidepressant and you'd probably need another drug from this group. I also take Lamictal along with the SNRI antidepressant Effexor XR--(I gained 30 pounds on Remeron!).
I think I'll never give up searching for a depression cure in a bottle. My depression is still a force to reckon with, but these two drugs help me the most so far.
18 Feb 2010
I have been taking mirtazapine for three years and have gained 35 lbs. I understand that it slows the metabolism and I find it nearly impossible to lose any weight. I have cut the 45 mg. in half and feel just as good. But no weight loss. I have been suggested to try Cymbalta. Maybe I will. Otherwise, mirtazapine is the best antidepressant in 15 years. I will let you know if I can.
13 Dec 2011
Hi there. I might suggest one of the cyclic anti-depressants. Vivacril (Protriptyline), is known not for gaining weight on. Its an older drug, still prescribed, generally as far as side effects are concerned, fairly well accepted. Dry mouth, dizziness and so on. But, no weight gain. Best of wishes, pledge
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Remeron - Hi all, I'm going to start on mirtazapine in the next few days. I'm in Australia, and the?
... brand name here is Avanza. I have a long history of depression and anxiety, and have been on Zoloft and more recently Effexor XR. I have been off ...
10 answers • 18 Jun 2011
I feel very irritable and REALLY depressed in the mornings. But eventually in the late evenings it goes away. It gives me a headache as well. Also, ...
1 answer • 21 Aug 2011
I have been treated for depression, went off my meds and had a huge relapse. In one day I can be angry, irritable, happy, miserable, anxious, ...
1 answer • 28 Apr 2012
I have been taking Mirtazapine for my Depression disorder and sleep disorder for nearly a year, it's side effects of bad dreams and dizziness ...
3 answers • 27 Jun 2013
My doctor has me on this combination, but I feel as though I have a 'bad drug' in my system. I wake up with headaches also. I think Remeron ...
4 answers • 4 days ago